3 Mar 2012
Hi- You will most definitely find us relating to what you're experiencing cuz we have the same mental disorders! I have similar conditions (Bipolar 2 migrated to Bipolar 1, etc). Just wanted to reiterate a couple good answers you've already received: A) crucial to continue with behavioral therapy, either from Psychiatrist you see (mine provides therapy, as well as med support), or a good Psychologist, MFT, or MSW. This is for life, hopefully, just as you would continue seeing Dr. for any other chronic medical issue; B) crucial to have a good Psychiatrist, who will be aware from your symptoms/talks if you're on the right meds.; C) group support, such as provided in Bipolar/Depression Groups found online and/or in your community (I found it more helpful to actually force myself to go to mtgs.
physically & in structured/disciplined manner weekly because it helped me get over fear of speaking, people, and eventually reduced anxiety, etc.). The low energy could be caused from major depressive episode and/or meds. or lack of exercise (also a crucial component of Bipolar Tx. plan, as is proper nutrition, all of which I've learned the hard way!).
I'm glad you're returning to your Dr. cuz, often when we read about side effects, etc., we can't always interpret them in proper scientific perspective. Scientists must report every single side effect in a study, even if its 1 out of a million who had it! So, we can talk ourselves into noticing symptoms that could be a part of a different diagnosis or condition that has appeared!
Also, Psych. meds must build up in our bloodstream to reach therapeutic dose, which takes weeks. We can't just take them occasionally, when we feel like it, but in a consistent manner, in order for them to work properly. Typically, when therapeutic dose is reached, side effects disappear. And, when we are taken off the med, it has to occur slowly, as well, or we can have many of the symptoms you described. (So, yes its normal!). Doesn't seem to be related to Risperdal since you've been on the med for years, but anything can happen!
The avoidance of people can be related to social phobia, agoraphobia, coming off your meds. or a myriad of other things. But, Lord knows, I've been through it all, so just wanted to share some experience & knowledge from an ol' lady! Good luck & hang in there! Jillian